Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Got operated for spine fusion. Having stiffness in buttock and backache. Advise?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
i have operated in my back (spine fusion at l3-l4 & l4-l5 level in 2010 now i feel some stiffness in my buttock (heaps)
and feel little backache in back where operated
Posted Wed, 3 Jul 2013 in Brain and Spine
Answered by Dr. Omer 1 hour later

I am Dr.Omer and I am here to help you with your query

As you have said that you had spondylodesis of lumbar vertebreas and now feeling pain in buttock and stiffness

I have seen the xray

In the xray , your screws and rod seems to be placed in perfect condition , with no loosening of screws or bending of rod + neither any displacement of vertebras

In the xray it seems that you underwent this operation may be due to , in complete vertebra formations , bending of your vertebrea , pain in back , or displaced verbetraes with disc ( cushion between vertebreas ) damage

The pain in buttock is a known long term complication of spondylodesis

Mostly small nerves get compressed with time due to discopathy , muscle spasms of the back , and different names have been given to this condition like , piriformis syndrome , disc herniation ( mild ) , lumbar radiculopathy

I would suggest nothing to worry about , as you xray is normal , with no acute changes , i would also suggest mild exercise with physiotherapy will solve the problem

I hope i was helpful

Feel free to ask any further questions

Take care
Above answer was peer-reviewed by
Follow-up: Got operated for spine fusion. Having stiffness in buttock and backache. Advise? 17 hours later
is there any problem seen in any other level as i already sent you my latest x XXXXXXX and i really depressed about it and doctor advise me tab somafresh and now want to go for vacations with family for 15 days
Answered by Dr. Omer 7 hours later
Hello again

As i have told you in my previous message that your X-Ray shows perfect location of your screws and rods , and now have mild pain and stiffness in back and buttock
XXXXXXX oral is a new drug under study which is actually a muscle relaxant and anxitolytic

It is said in our clinical practice , that if every thing is normal in a patient of back pain , including X-Ray , movements , then just give the patient anxiety relieveing and muscle relaxant XXXXXXX oral
XXXXXXX oral contains Carisoprodol which should only be used for short periods (2-3 weeks) as heavy addiction and withdrawal symptoms of this drug are there.

For acute musculoskeletal pain , the dose is 250-350 mg 3 times/day and at bedtime

I would suggest , that there is nothing to worry about as your doctor thought of NO x-ray problem and gave you a placebo , you can go any where with your family on vacation , even if you take or dont take the medicine , wont have that much of effect , as your stiffness in very mild , Still follow your Doctor

Secondly i would not suggest any medicine for you right now , as you will have plenty of walking on vacation , and walk is the best treatment of your problem

I hope this helps

Your feed back is important for us

Take care , and enjoy on vacation
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor